Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 22, 2021, 5:52 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 22, 2021, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WWUS82 KFFC 222152
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Sun Aug 22 2021
GAZ039-051-062-222215-
Taliaferro GA-Wilkes GA-Warren GA-
552 PM EDT Sun Aug 22 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WARREN, CENTRAL
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES THROUGH 615 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Sharon, or 7 miles
northeast of Crawfordville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Warrenton, Crawfordville, Norwood, Sharon, Camak,
Ficklin, Cadley, Lundberg, Holliday Park, Aonia, Barnett, Rocky Creek
Fire Dept., Raytown, Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3345 8259 3329 8267
3352 8294 3377 8279 3368 8250 3365 8249
TIME...MOT...LOC 2152Z 291DEG 13KT 3360 8278
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:51 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 22, 3:51 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Sun Aug 22 2021 .SHORT TERM /Tonight through Monday Night/... Current radar loop shows some scattered showers and isolated thunderstorms moving S across the state. So far the storms have remained fairly weak but instabilities are building across the area so expecting things to ramp up a bit over the next few hours. Looking at cape values in the 1300 to 2000J/KG range which is a bit less than yesterday right now. Shear values continue to be very weak but PWs are still elevated in the 1.8 to 2" range. Not expecting much in the way of severe storms as they push into central and south GA but some strong storms with some SWAs being issued for them would not be a surprise. The biggest threats appear to be periods of heavy rain, gusty winds, and lighting. A slightly drier airmass is expected to move into the area tonight behind these showers but still expecting some isolated showers Monday afternoon mainly across south and portions of central GA. Temps Monday will be mainly in the lower 90s with 80s in the NE GA mountains. Low temps tonight and Monday night will get down into the mid to upper 60s to lower 70s. 01 .LONG TERM /Tuesday through Sunday/... Will be transitioning to a more tropical airmass for most of the long term as waves of enhanced moisture advect into the area on the SW side of the retrograding Bermuda high. Tuesday still has the main moisture axis mainly confined to the south and east so have limited the chance pops to central GA, but Wednesday onward even into next weekend will be high end chance to likely pops for scattered to numerous diurnally aided convection. High PWATs could allow for some hydrometeor loaded downdrafts with highly efficient precip and enhanced microburst wind gusts each afternoon/evening. Tuesday is the warmest day given the aforementioned drier conditions and may still have some heat indices flirt near the 105 deg advisory level across some central or eastern portions. An issuance may be warranted in future updates. Baker && .AVIATION... 18Z Update... Clouds are mainly SCT to BKN across the area but they are VFR. There are some scattered showers and isolated thunderstorms moving south across north GA right now. The will reach ATL within the hour and if they make it to MCN/CSG it will be around 21-22z. These storms will continue through sunset then diminish by 02-03z. Ceilings will scatter out after sunset and expecting things to clear out tonight with a drier airmass moving in from the north behind the showers. Expecting another round of showers monday but they should be confined to south and portions of central GA...Mainly south of CSG/MCN. //ATL Confidence...18Z Update... Medium to high confidence on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 72 94 / 20 5 5 10 Atlanta 71 91 72 94 / 20 5 5 20 Blairsville 64 87 65 88 / 20 10 5 20 Cartersville 69 91 69 94 / 10 5 0 10 Columbus 73 92 74 94 / 30 20 10 30 Gainesville 70 90 71 92 / 20 5 5 10 Macon 73 92 72 94 / 30 20 10 30 Rome 69 93 70 96 / 10 0 0 10 Peachtree City 71 91 71 94 / 20 5 5 20 Vidalia 74 91 74 92 / 40 40 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...01
Hazardous weather outlook, Aug 22, 11:37 AM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1137 AM EDT Sun Aug 22 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1137 AM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... This afternoon and evening scattered thunderstorms are possible across the area with the primary threats being locally heavy rain, cloud-to-ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Monday and Tuesday scattered, mainly afternoon and evening thunderstorms will be possible favoring mainly southcentral Georgia. Wednesday into the weekend scattered area wide afternoon showers return. With any storms that develop locally heavy rain, cloud-to-ground lightning, and gusty winds will be possible. Monday and Tuesday afternoons dangerous heat indices are possible across the central portions of the area and may warrant a Heat Advisory in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 22, 3:00 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Sun Aug 22 2021
GAZ032-033-043>046-053>055-057-221930-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Cobb GA-Clayton GA-
Coweta GA-DeKalb GA-Henry GA-South Fulton GA-
300 PM EDT Sun Aug 22 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN
ROCKDALE, SOUTHERN DEKALB, NORTHERN FAYETTE, SOUTH CENTRAL COBB,
DOUGLAS, NORTHWESTERN HENRY, NORTH CENTRAL COWETA, SOUTHWESTERN
FULTON AND CLAYTON COUNTIES THROUGH 330 PM EDT...
At 259 PM EDT...a line of strong thunderstorms was along a line
extending from Belmont to Winston...and moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Douglasville, Decatur, Fayetteville, Conyers, Jonesboro,
East Point, Stockbridge, Union City, Forest Park, Riverdale, Villa
Rica, College Park, Fairburn, Tyrone, Morrow, Hapeville, Palmetto,
Avondale Estates and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8472 3379 8409 3357 8401 3352 8405
3350 8403 3345 8484 3352 8485 3352 8482
3355 8483 3357 8481 3358 8485 3377 8488
TIME...MOT...LOC 1859Z 317DEG 22KT 3374 8416 3370 8483
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 22, 4:10 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Sun Aug 22 2021
GAZ112-113-222030-
Toombs GA-Montgomery GA-
410 PM EDT Sun Aug 22 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN TOOMBS AND
SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 430 PM EDT...
At 409 PM EDT...a strong thunderstorm was over Cedar Crossing, or 7
miles northwest of Plant Hatch...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Uvalda, Alston, South Thompson, English Eddy, Center, Toombs Central,
New Branch, Grays Landing, Rock Springs, Cedar Crossing, Johnson
Corner and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8226 3194 8228 3193 8230 3195 8231
3193 8231 3194 8238 3196 8238 3195 8239
3197 8244 3197 8248 3196 8250 3195 8248
3195 8249 3196 8254 3216 8247 3212 8220
3192 8223 3191 8225
TIME...MOT...LOC 2009Z 287DEG 20KT 3201 8243
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 22, 5:21 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sun Aug 22 2021
GAZ039-050-051-059>061-072-222145-
Taliaferro GA-Wilkes GA-Putnam GA-Hancock GA-Jones GA-Jasper GA-
Greene GA-
521 PM EDT Sun Aug 22 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF PUTNAM, NORTHWESTERN
HANCOCK, CENTRAL GREENE, TALIAFERRO, SOUTHERN WILKES, NORTHWESTERN
JONES AND SOUTHERN JASPER COUNTIES THROUGH 545 PM EDT...
At 521 PM EDT...a line of strong thunderstorms was along a line
extending from near Rayle to near Veazey to McElheneys Crossroads...
and moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Washington, Greensboro, Monticello, Crawfordville, Union
Point, White Plains, Siloam, Rayle, Sharon, Phoenix, Reynolds at Lake
Oconee, Liberty, Springfield, Veazey, Resseaus Crossroads, Round Oak,
Newtown, Central Georgia Experiment Stn and McElheneys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3359 8270 3351 8277 3352 8282 3347 8287
3344 8286 3306 8371 3322 8383 3325 8381
3327 8383 3347 8339 3348 8328 3351 8328
3353 8324 3370 8303 3370 8299 3373 8295
3376 8297 3382 8289 3380 8258 3372 8253
TIME...MOT...LOC 2121Z 279DEG 24KT 3374 8288 3351 8318 3323 8376
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 22, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Sun Aug 22 2021
GAZ039-051-062-222215-
Taliaferro GA-Wilkes GA-Warren GA-
552 PM EDT Sun Aug 22 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WARREN, CENTRAL
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES THROUGH 615 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Sharon, or 7 miles
northeast of Crawfordville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Warrenton, Crawfordville, Norwood, Sharon, Camak,
Ficklin, Cadley, Lundberg, Holliday Park, Aonia, Barnett, Rocky Creek
Fire Dept., Raytown, Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3345 8259 3329 8267
3352 8294 3377 8279 3368 8250 3365 8249
TIME...MOT...LOC 2152Z 291DEG 13KT 3360 8278
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:00 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Douglas | 30 min |
| Aug 22, 4:10 PM EDT | Special Weather Statement | FFC | Toombs | 20 min |
| Aug 22, 5:21 PM EDT | Special Weather Statement | FFC | Greene, Jasper, Putnam, Taliaferro, Wilkes | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.